Hi, I'm online now and would be happy to help you with your question.I understand what you are asking. Just reply and we'll get started. Dr. Tom
Are you available to chat?
Hello....I will be happy to work with you on the question you asked. Give me a minute to type a reply.
Dark circles under the eyes can be caused by several conditions. The skin under the eye is very thin, and the blood vessels under the skin can show through as the blue or black tint you describe. Usually there is nothing serious causing this. Sinus congestion is one of the more common causes. Does this make sense so far?
yes, but I have no sinus problems since sinus surgery years ago
Right,.......may I give you a website to review and I will stand by to answer further questions after you review...http://en.wikipedia.org/wiki/Periorbital_dark_circles I will be waiting for your follow up questions.
I can see where I have some of the symptoms, such as asthma and allergies. I do not drink smoke or menstruate My problem is darkest in the upper corners of both eyes.
OK..thanks for that. Are you refering to the upper, outer areas of your upper orbits?
What types of medications could attribute to this?
No the upper inner
That sounds like the area over the lacrimal ducts. Do you have any ocular itching or excessive tearing?
Let's go over the prescription medications you have been prescribed? Would you mind listing them?
Also, since I did not ask earlier....are you under the care of an ophthalmologist?
advair,lipator. norvasc, amitryptiline, lorazapam,atenolol,protonix, and occasionally pro air, but my eyes have been dark for longer than I have been taking these Meds. Yes i am under the care of an opthalmologist.
I also see a Dermatologist, but have not consulted with her about this problem.
Well you are on a couple of meds that might contribute, but since your dark circles pre-date the use of these meds, it's more likely that you had a genetic disposition for the thinner lower lid tissues. It certainly does run in families...and in your case is probably more of an appearance issue that a medical one. In my practice we have a cosmetic nurse practiciner who assist patients along these lines. Have you considered that approach?
Yes and I believe I will contact my Dermatologists Assistant. Thank you for your time.
You bet....you have a challenge.....may I wish you the very best. Please contact me again if you want to follow up...Many thanks for allowing me to assist you.